Can I go back to last fall?

Last October my dr upped my Synthroid from 25 mcg to 50 mcg...the result a nosedive into hyper symptoms which made me feel like I was going crazy. Anxiety, pins/needles in feet and hands, feeling of doom, joint pain, muscle tension, crying nonstop. I woke up on Nov 15th in someone else's body. Returning to 25mcg has resolved all the symptoms except the joint pain. I started Erfa thyroid in April.

12 Replies

oldestnewest
  • I can relate to feeling like I've been in someone else's body. It lasted so long, now that I'm feeling like myself it's very strange..Time feels weird to me too, like I'm still in 2013.

  • Hi trekgirl44 just a thought but have you had your B12 tested.

    I had similar thing last year and assumed it was my antibodies attacking my Thyroid. Honestly thought I was going mad, it was scary.

    Turns out it was actually my B12 levels reducing and I got a diagnosis of pernicious anaemia.

  • I was going to say the same thing! :)

  • Great minds greygoose 😀

  • lol :D

  • Sorry forgot to say that pins/needles anxiety/doom joint and muscle pain are all symptoms of B12 deficiency as well.

    Here's a couple of links to find out more. There is also the pernicious anaemia forum here on health unlocked as well.

    b12d.org/

    pernicious-anaemia-society....

  • Trekgirl,

    Ask for vitamin D to be tested too. Low/deficient vitamin D is common in hypothyroid patients and causes pain in joints.

  • I am supplementing with vitamin d as well as iron. At this point my naturopath didn't want to add b12 for some reason. I am seeing her soon and will address that again. Thank you for the responses.

  • As aa matter of interest do you have the B12result and range. The ranges in UK are ridiculously low but anything below 500 should be supplemented with optimal levels of about 1000.

    I don't mean to come across all doom and gloom but If your B12 is low then any delay in treatment could cause permanent damage or death.

    Its aa very important vitamin and your naturopath should know that treatment for B12 should never be delayed.

    If you do test positive for pernicious anaemia then you will require B12 injections for life.

    This is the link for the BCSH guidelines for the diagnosis and treatment of B12 deficiency that all doctor should be following. It's a worth a read although a bit long but if you can print and give it to your naturopath as there is clearly a lack of understanding on her part of the importance of B12 deficiency.

    google.co.uk/url?sa=t&sourc...

  • B12 is 250 not sure of the range though.

  • Is probably in range but it is low so you will need to be supplementing B12. You will need to work out if deficiency is due to diet or some medical problem like pernicious anaemia but do not delay as it sounds like you already have symptoms of peripheral neuropathy.

    Have a look at the pernicious anaemia society website and start to educate yourself. Read, read, read as much as you can. They have a wealth of info and a sympton checker. They also have a forum here on health unlocked.

    pernicious-anaemia-society....

    healthunlocked.com/pasoc/about

    You cannot take too much B12 as it's water soluble and will be expelled in your pee, just in case your naturopath is worried about overdosing. I currently have an injection every 2 months and supplement daily with 2x5000mcg sublingual lozenges. It would also be an good idea to check foliate and ferritin levels as well.

  • Should also mention the ND is treating me for leaky gut and candida so extensive diet changes.

You may also like...